MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11500A25
Medical Device Problem Codes Calcified (1077); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 10/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient with a 25mm 11500a aortic valve implanted four (4) years, one (1) month, is being evaluated for valve-in-valve procedure due to severe aortic insufficiency.
 
Additional Manufacturer Narrative
The device was not returned to edwards for evaluation as it remains implanted.Attempts to retrieve additional information is in process.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.A definitive root cause cannot be conclusively determined; however, patient factors likely caused or contributed.
 
Additional Manufacturer Narrative
Added information to b5, h6.
 
Event or Problem Description
It was reported a patient with a 25mm 11500a aortic valve implanted four (4) years, one (1) month, underwent valve-in-valve procedure due to severe aortic insufficiency.Tavr was successfully performed with a 26mm 9755rsl transcatheter valve.
 
Event or Problem Description
It was reported a patient with a 25mm 11500a aortic valve implanted four (4) years, one (1) month, underwent valve-in-valve procedure due to severe aortic insufficiency and moderate calcification.Patient presented with congestive heart failure.Tavr was successfully performed with a 26mm 9755rsl transcatheter valve.Patient tolerated the procedure well and was transferred to ccu in stable condition.Patient was discharged home on pod # 1.
 
Additional Manufacturer Narrative
Added information to b5, b6, b7, h6.
 
Additional Manufacturer Narrative
Calcific degeneration is a common cause of bioprosthetic heart valve failures.Many factors contribute to the onset and propagation of calcification.These include patient factors (age, disease state, pharmacological intervention, etc.), mechanical stress related to the valves hemodynamic performance, and glutaraldehyde fixation of tissue.Of these, the fixation process is a relatively minor contributor to calcification for edwards tissue valves due to anti-calcification treatments during manufacturing.Though numerous studies have been conducted on preventive calcification strategies in bioprosthetic heart valves, the causes of calcification are not fully understood and there are still no mechanisms or medical therapies which fully prevent bioprostheses from calcifying.Calcification is most commonly related to patient factors and is not usually an indication of a device malfunction related to a manufacturing deficiency.The most likely cause is patient factors, including a history of dyslipidemia and non-obstructive cad.

Brand Name
EDWARDS INSPIRIS RESILIA AORTIC VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key18167298
Report Number2015691-2023-17603
Device Sequence Number14877286
Product Code LWR
UDI-Device Identifier00690103201383
UDI-Public(01)00690103201383(17)210408
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/08/2021
Device Model Number11500A25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/21/2023
12/20/2023
02/09/2024
02/13/2024
Initial Report FDA Received Date11/19/2023
Supplement Report FDA Received Date12/15/2023
12/29/2023
02/09/2024
03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention; Life Threatening;
Patient Age64 YR
Patient SexMale